Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Brownsville, TX

July 4, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 4, 2007, 1:20 PM CDT for Zapata County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 1:20 PM CDT (18:20 UTC)
Expired
Jul 4, 2007, 2:45 PM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 041824
FFWBRO
TXC505-041945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...

* UNTIL 245 PM CDT

* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.           
  THUNDERSTORMS ARE INCREASING IN AREAL COVERAGE AS THEY MOVE        
  NORTHEAST AT 15 MPH FROM SAN YGNACIO TO ESCOBA. RAINFALL RATE OF 
  2 INCHES PER HOUR ARE INDICATED BY DOPPLER RADAR. 
 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESCOBA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2665 9915 2679 9899 2723 9899 2725 9945
      2697 9948

$$

GB/JE
1 follow-up statement
000 
WGUS74 KBRO 041858
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT WED JUL 4 2007

TXC505-041945-
ZAPATA TX-
157 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
ZAPATA COUNTY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2665 9915 2679 9899 2723 9899 2725 9945
      2697 9948

$$

TOMASELLI/BOGORAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:42 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 4, 9:42 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 AM CDT WED JUL 4 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE
COASTAL BEND AREA AND THE CORPUS CHRISTI AREA THIS MORNING. OTHER
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE
LOWER TEXAS COASTLINE MOVING SOUTH TO NORTH OVER THE COASTAL
WATERS. THE SURFACE ANALYSIS SHOWS A SURFACE TROUGH BETWEEN THE
COASTAL BEND AND LAREDO WITH S AND SE WINDS SOUTH OF THIS BOUNDARY
AND NE WINDS NORTH OF THE BOUNDARY. THE 12Z SOUNDING FROM THIS
MORNING SHOWS ABUNDANT MOISTURE...PW OF 2.18...AND SOUTHERLY
WINDS UP TO 700 MB. A POCKET OF DRIER AIR IS SEEN BETWEEN 700 AND
800 MB POSSIBLY ASSOCIATED WITH SUBSIDENCE FROM THE DECAY OF
YESTERDAY THUNDERSTORMS AS THEY CROSSED THE CWA FROM NORTHWEST
TO SOUTHEAST.

THE LOW PRESSURE AREA THAT HAS BEEN AFFECTING TEXAS
FOR THE LAST FEW DAYS IS FORECASTED TO STAY OVER THE SAME GENERAL
AREA FOR TODAY WITH THE MAXIMUM PRECIPITATION AMOUNTS EXTENDING
SW TO NE FROM LAREDO TO HOUSTON. THIS PATTERN WILL FAVOR THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER OUR CWA FOR TODAY
AND THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS
AND GUSTY WINDS. WILL CONTINUE TO MONITOR FOR RAPID THUNDERSTORM
DEVELOPMENT AND POSSIBLY SEND ANOTHER UPDATE LATER THIS MORNING AS
THUNDERSTORMS ARE FORECASTED TO DEVELOP AND SPREAD OVER OUR CWA.

&&

.MARINE...THUNDERSTORMS TO THE NORTH AND OVER THE COASTAL WATERS
COMBINING WITH LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE
WESTERN EXTENT OF UPPER HIGH PRESSURE CONTINUE TO PRODUCE A TIGHT
PRESSURE GRADIENT OVER THE LOWER TEXAS COASTAL WATERS. THIS GRADIENT
IS EXPECTED TO PERSIST THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS
THE AREA OF LOWER AND HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL
CRAFT EXERCISE CAUTION WORDING WILL BE ADDED FOR THE NEAR SHORE
WATERS AND CONTINUE FOR FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE
TO REMAIN SLIGHTLY BELOW THESE HIGHER LEVELS. THUNDERSTORMS ARE
FORECAST TO INCREASE AND SPREAD SOUTH TO NORTH TODAY PRODUCING
STRONG WINDS...ROUGH SEAS...LIGHTNING AND POSSIBLE WATERSPOUTS.
MARINE CONDITIONS ARE EXPECTED TO IMPROVE BY FRIDAY AND OVER THE
WEEKEND AS THE AREA OF LOWER PRESSURE WEAKENS.

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST AREAS THIS MORNING
WITH NO CONVECTION DEVELOPMENT AT THIS TIME ACROSS DEEP SOUTH TEXAS.
PLENTY OF ATMOSPHERIC INSTABILITY WILL COMBINE WITH THE ABUNDANT
MOISTURE FOR LATE MORNING AND AFTERNOON THUNDERSTORM DEVELOPMENT.
MVFR TO IFR CONDITIONS CAN BE EXPECTED WITHIN AND NEAR THE
CONVECTION. OTHERWISE...LOW LEVEL TURBULENCE DUE 25 TO 35 KNOT LOW
LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP ACROSS DEEP SOUTH
TEXAS TODAY WHILE SURFACE WINDS WILL REMAIN BETWEEN 10 AND 20
KNOTS.

&&

.PREV DISCUSSION...ISSUED 150 AM CDT JUL 3 2007...THE WINDS WILL
INCREASE FROM THE SOUTHEAST THIS AFTERNOON AND THURSDAY AFTERNOON
BECOMING MODERATE AND GUSTY. OTHERWISE THE WINDS WILL DECREASE
BECOMING LIGHT TO LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS
AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS
THROUGHOUT THE FORECAST PERIOD. THE TEMPERATURES WILL REMAIN NEAR
NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK.

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS
WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT
TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT
THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS ANY ADDITIONAL
RAINFALL FALLING OVER THE ALREADY SATURATED GROUND MAY PRODUCE
ADDITIONAL FLOODING. DRIER CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS
FRIDAY THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  79  90  79 /  70  30  40  20
BROWNSVILLE          92  78  92  78 /  70  30  40  20
HARLINGEN            92  78  92  78 /  70  30  40  20
MCALLEN              93  78  94  78 /  70  50  40  20
RIO GRANDE CITY      95  78  95  78 /  70  60  40  30
SOUTH PADRE ISLAND   87  80  87  80 /  70  30  40  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

53/59
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT WED JUL 4 2007

TXZ248>257-050945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
442 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH
FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE
LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY
RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:06 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 4, 8:47 AM CDTMarine Weather StatementBRO10 hr
Jul 4, 2:47 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata58 min
Jul 4, 3:26 PM CDTSpecial Marine WarningBRO94 min
Jul 4, 3:47 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr58 min
Jul 4, 3:52 PM CDTFlash Flood WarningBROKenedy53 min
Jul 4, 3:58 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy32 min
Jul 4, 4:40 PM CDTFlash Flood WarningBROHidalgo65 min
Jul 4, 4:44 PM CDTFlash Flood WarningBROKenedy61 min
Jul 4, 4:50 PM CDTSevere Thunderstorm WarningBROHidalgo25 min
Jul 4, 5:18 PM CDTFlash Flood WarningBROWillacy27 min
Jul 4, 5:46 PM CDTFlash Flood WarningBROHidalgo, Willacy59 min
Jul 4, 5:50 PM CDTFlash Flood WarningBROKenedy55 min
Jul 4, 6:32 PM CDTSpecial Marine WarningBRO88 min
Jul 4, 6:43 PM CDTFlash Flood WarningBROKenedy, Willacy62 min
Jul 4, 6:46 PM CDTFlash Flood WarningBROHidalgo59 min
Jul 4, 6:49 PM CDTFlash Flood WarningBROCameron56 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.